MAUDE Adverse Event Report: SMITH & NEPHEW MEDICAL LTD. RENASYS GO; NEGATIVE PRESSURE WOUND THERAPY POWERED SUCTION PUMP

SMITH & NEPHEW MEDICAL LTD. RENASYS GO; NEGATIVE PRESSURE WOUND THERAPY POWERED SUCTION PUMP
Model Number 66801496
Medical Device Problem Codes Failure to Charge (1085); Overheating of Device (1437)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/11/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).
 
Event or Problem Description
It was reported that, during npwt, the renasys go gave failure in the charging connection section.It seemed burned.Treatment was resumed, with a greater 30 minutes delay, with a back-up device.Patient was not harmed, or further complications reported.
 
Event or Problem Description
It was reported that, during npwt, the renasys go failed to charge.The charging connection port seemed burned.Treatment was resumed, with a greater 30 minutes delay, with a back-up device.No patient harm or further complications reported.
 
Additional Manufacturer Narrative
The device was returned for evaluation, confirming the failure to charge event.There was no signs of overheating or burnt components, the overheating event is not confirmed.Visual inspection noted wear and tear defects to the outer casing, confirming that the dc inlet port was broken.The functional evaluation confirmed that the device could not be charged as a causal effect of the broken dc inlet port.The probable root cause is deemed to be wear from use.A documentation review has been conducted, confirming previous complaints of this nature, no manufacturing problems or historical escalations were observed.The instructions for use contain comprehensive instructions on the safe operation and use of the device.The risk files mitigate the reported issue with no updates required.This investigation is now complete, with no manufacturing problems observed, no corrective actions are deemed necessary.Smith and nephew can confirm the device was released according to specifications and continue to monitor for adverse trends relating to this product range.

Brand Name
RENASYS GO
Common Device Name
NEGATIVE PRESSURE WOUND THERAPY POWERED SUCTION PUMP
Manufacturer (Section D)
SMITH & NEPHEW MEDICAL LTD.
101 hessle road
hull east riding of yorkshire HU3 2 BN
UK  HU3 2BN
Manufacturer (Section G)
SMITH & NEPHEW MEDICAL LTD.
101 hessle road
hull east riding of yorkshire HU3 2 BN
UK   HU3 2BN
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key13407162
Report Number8043484-2022-00043
Device Sequence Number1843112
Product Code OMP
UDI-Device Identifier00040565126944
UDI-Public00040565126944
Combination Product (Y/N)N
Initial Reporter CountrySP
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/04/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number66801496
Device Catalogue Number66801496LRC
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/11/2022
Supplement Date Received by Manufacturer03/11/2022
Initial Report FDA Received Date02/01/2022
Supplement Report FDA Received Date04/04/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/10/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown